Oregon, 2006

Flash Flood in Oregon, June 12, 2006

June 12, 2006 · NWS MFR · 1 event in 1 county or zone

A Flash Flood Warning was issued for southwest and west central Jackson County (ORC029) at 12/1439 PDT, effective until 12/1615 PDT. It was cancelled at 12/1615 PDT.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A Flash Flood Warning was issued for southwest and west central Jackson County (ORC029) at 12/1439 PDT, effective until 12/1615 PDT. It was cancelled at 12/1615 PDT. This warning was issued after a member of the public reported flooding of agricultural fields near the South Fork of jackson Creek south of Jacksonville. Some debris was scattered over roads and some erosion damage occurred, but no structures were involved and there were no deaths or injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Jun 12, 1:30 PM PST, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 12, 1:30 PM PST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
230 PM PDT MON JUN 12 2006

.DISCUSSION...SATELLITE IMAGERY AND DOPPLER WEATHER RADAR SHOW AN
ACTIVE CONVECTIVE WEATHER PATTERN THIS AFTERNOON...MAINLY WEST OF
THE CASCADES. CELLS ARE DEVELOPING ALONG HIGHER TERRAIN AND MOVING
NORTH WITH THE LARGE SCALE 850-700 MB FLOW. CONSEQUENTLY SOME AREAS
ARE GETTING HIT WITH SUCCESSIVE LINES OF SHOWERS AND THUNDERSTORMS
TRAINING ACROSS WHILE OTHER NEARBY LOCATIONS ARE NOT GETTING MUCH
WEATHER. WESTERN SISKIYOU COUNTY...THE ROGUE VALLEY...AND EASTERN
DOUGLAS COUNTY ARE GETTING THE BULK OF THE STORMS THIS AFTERNOON.
THIS TREND SHOULD CONTINUE FOR A FEW MORE HOURS THIS EVENING.

THE ELONGATED TROUGH OVER THE WEST COAST WILL CONSOLIDATE INTO A
CLOSED LOW NEAR WESTERN OREGON TUESDAY AND GRADUALLY MOVE EASTWARD
TUESDAY NIGHT. THIS WILL SHIFT THE AREA OF SHOWERS AND THUNDERSTORMS
FURTHER EAST SO THAT THE RISK FOR THUNDERSTORMS WEST OF THE CASCADES
WILL BE LOWER TUESDAY...BUT THE CHANCES FOR PRECIP EAST OF THE DIVIDE
WILL BE HIGHER. THE CHANCE FOR SHOWERS CONTINUES TUESDAY NIGHT BUT BY
WEDNESDAY MORE STABLE CONDITIONS WILL PREVAIL ACROSS THE REGION AS A
FLAT RIDGE BUILDS IN FROM THE PACIFIC.

IN THE LONG TERM ZONAL WESTERLY FLOW WILL DOMINATE WITH PRIMARILY
LOW AMPLITUDE TROUGHS OR RIDGES EXPECTED. IN THIS PATTERN...EXPECT
NEAR NORMAL TEMPERATURES AND BELOW NORMAL PRECIP.

&&

.AVIATION...MVFR CEILINGS ALONG THE COAST. MAINLY VFR CONDITIONS
INLAND EXCEPT FOR LOCAL MVFR CEILINGS AND VISIBILITIES ASSOCIATED
WITH LATE AFTERNOON AND EVENING THUNDERSTORMS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.

&&

FOURTEEN
Hazardous weather outlook, Jun 12, 8:00 AM PST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
900 AM PDT MON JUN 12 2006

ORZ025>031-130100-
CENTRAL AND EASTERN LAKE COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS-
JACKSON COUNTY-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
900 AM PDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A LOW PRESSURE SYSTEM OFF THE COAST IS PRODUCING A MOIST AND UNSTABLE
SOUTHERLY FLOW OVER THE REGION. THIS WILL RESULT IN ISOLATED
TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE AREA. THERE
IS A SLIGHT RISK THAT THUNDERSTORMS COULD BECOME SEVERE WITH LARGE
HAIL AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

STAVISH

In the hours before

Local storm report, Jun 12, 2:09 PM PST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
309 PM PDT MON JUN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     FLASH FLOOD      JACKSONVILLE            42.31N 122.97W
06/12/2006                   JACKSON            OR   PUBLIC

            AT 250 PM PDT IT WAS REPORTED THAT THERE WAS FLOODING
            ABOVE HIGHWAY 238 NEAR JACKSONVILLE.

&&

HESS
Local storm report, Jun 12, 2:13 PM PST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
313 PM PDT MON JUN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     HEAVY RAIN       5 SE RUCH               42.18N 122.98W
06/12/2006  E0.28 INCH       JACKSON            OR   TRAINED SPOTTER

            AT 0251 PDT RAIN FELL IN A 15 MINUTE PERIOD FROM A
            THUNDERSTORM. WIND GUSTS TO 21 MPH.

&&

HESS

The radar

The Medford radar (KMAX), 39 km away, was scanning. The volume nearest the first event began at 22:50 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Jackson

When
June 12, 2:50 PM PST to 3:20 PM PST
Where
Jackson County, Jacksonville
Reported by
GENERAL PUBLIC
Coordinates
42.432, -122.728 (the zone’s center; the record gives no point)

Flooding was reported above Highway 238 near Jacksonville.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521084.